A Night in Byzantium
- March 13th 2004/AS 38
- Rhuddglyn (Medicine Hat, AB)
- Manyra Thorinsdottir
- Seven Persons Community Hall
- (briefly) Sample: Cold, with snow on the ground.
- (highlights as mentioned in event copy)
- A&S Display - Hats!
- THUA Classes
Including Their Highnesses Murchad and Morrigan 82 people from all over Avacal attended Rhuddglyn's first event.
The list of awards given out on the Avacal OP
The Feast was very well received and few people went home hungry. Setting a precedence for Rhugglyn feasts to come.
First Course Cheese, Bread, Grapes, Cold/pickled Veggies, Hedgehogs (from Known World Handbook)
Second Course Salad, Ham Soup
Third Course Chicken, Saffron Rice, Peas, Mushroom Tarts and Cabbage
Dessert Course Poached Pears, Roasted Pine nuts, Gingerbread
Heavy Combat Introduction: Basics of SCA heavy fighting. Armour is not required; wear comfortable sturdy clothing. Having a sword and shield would be useful. We will attempt to bring some extras. Student Prerequisites: minimum 16 years of age. If parent or legal guardian is not on site then minors MUST have SCA Minor Medical Authorization signed, dated & witnessed; contact Regent or Autocrat for form. Instructors: HH Sir Murchad, HE Sir Steinn , et al. Class limit: none Cost: $1 Duration: 2 hours 11am-12pm
Heavy Combat Armoured: Fundamentals of fighting in armour. There will be some opportunities for people who do not have armour to participate, but the focus will be on people in armour. Student Prerequisites: minimum 16 years of age. If parent or legal guardian is not on site then minors MUST have SCA Minor Medical Authorization signed, dated & witnessed; contact Regent or Autocrat for form Instructors: HH Sir Murchad, HE Sir Steinn, et al. Class Limit: none Cost: $1 Duration: 2 hours 1pm-3pm
Introduction to the Music and Improvisational Dances of the Near and Middle East: A very brief overview of the unique musical stylings of the Near and Middle East and an introduction to four (minimum) basic traditional dance moves of the areas together with some technical terms for drumbeats and movements. These words and movements cannot be definitively documented in period. Please bring comfortable clothing and a sash or coin belt to tie around the hips. Student Prerequisites: none Instructor: HH Bushra al-Jaserii bint el Nahr Class Limit: min 1 / max 20 Cost: $1 Duration: 2 hours 1pm-3pm
Bardic Workshop: Come discuss bardic issues such as etiquette, stage fright, and anything else we feel like chatting about. This is an informal gathering for anyone who is a bard, wants to be a bard, or just likes to spend time with bards. Student Prerequisites: none Instructors: HL Kataryna Dragonweaver and Lady Ceis of Ravensrift Class Limit: none Cost: $1 Duration: 2 hours 3pm-5pm
Beginning Illumination: An overview of techniques for the beginning artisan that will include gouache and gold leaf, layout of scrolls, materials needed, and sources for inspiration. This is a hands-on class; handouts and materials included. Student Prerequisites: none Instructor: Lady Serena Catalina Arias Class Limit: min 1 / max 6 Cost: $10 Duration: 3 hours 9am-12pm
Overview of Byzantium Music: Learn a bit about Byzantium music; what made it different from what was going on in Western Europe during the middle ages, what instruments were used, and what form their musical notation took. This course will cover a broad overview of music during the Byzantine Empire (~5th to the 15th century).. Student Prerequisites: none Instructor: HL Kataryna Tkach (Dragonweaver) Class Limit: min 2 / max 10 Cost: $1 Duration: 1 hour 11am-12pm
Survey of the Middle Ages: General survey of medieval life focusing on England and France in the 11th-14th centuries. Topics include life in the town and in the country, political, military, and economic structures, feudalism, guilds, monasticism, technology, crusades, etc. Handout includes timeline, bibliography, maps and select list of major players. Student Prerequisites: none Instructor: Mistress Aldreada of the Lakes Class Limit: min 1 / max 15 Cost: $3 Duration: 4 hours 1pm-5pm
Beginning SCA Dance: A variety of dances will be covered in this class including bransles, pavans, and english country dances. The basic steps will be taught followed by some of the easier dances. Student Prerequisites: none Instructors: Lady Ursula & Lord Nicholas Dolfin Class Limit: min 6 / max 18 Cost: $3 Duration: 2 hours 3pm-5pm